Advertisement

Syndrome of Inappropriate Secretion of Antidiuretic Hormone After Endoscopic Procedure

Published:October 31, 2020DOI:https://doi.org/10.1016/j.amjmed.2020.09.042
      Hyponatremia is a possible complication secondary to major surgeries, occurring in approximately 4% of patients.
      • Chung HM
      • Kluge R
      • Schrier RW
      • Anderson RJ
      Postoperative hyponatremia: a prospective study.
      The mechanism of the decreased sodium levels is thought to be the syndrome of inappropriate secretion of antidiuretic hormone (SIADH). However, even minimally invasive procedures, such as endoscopic procedures, may cause SIADH.
      • Tajika M
      • Nakamura T
      • Tsuboi J
      • Bhatia V
      • Kawai H
      • Yamao K
      Syndrome of inappropriate secretion of antidiuretic hormone after endoscopic submucosal dissection for early gastric cancer.
      Herein, we report a rare case of SIADH secondary to an endoscopic procedure.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of Medicine
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Chung HM
        • Kluge R
        • Schrier RW
        • Anderson RJ
        Postoperative hyponatremia: a prospective study.
        Arch Intern Med. 1986; 146: 333-336
        • Tajika M
        • Nakamura T
        • Tsuboi J
        • Bhatia V
        • Kawai H
        • Yamao K
        Syndrome of inappropriate secretion of antidiuretic hormone after endoscopic submucosal dissection for early gastric cancer.
        Clin J Gastroenterol. 2009; 2: 262-265
        • Ellison DH
        • Berl T
        The syndrome of inappropriate antidiuresis.
        N Engl J Med. 2007; 356: 2064-2072
        • Arieff AI
        Hyponatremia, convulsions, respiratory arrest, and permanent brain damage after elective surgery in healthy women.
        N Engl J Med. 1986; 314: 1529-1535